Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Child has diarrhea. Given Flagyl. Black, stringy worms in stool. Low appetite

I have a16 mth old baby. She has had severe diarrhea for about five mths. She has gone from the 97th percentile down to the 10th and she has been hospitalized 4 times in 5 mths for dehydration . My doctor has given her flagyle to help with the diarrhea. She has had two diarrhea diapers today and she has what appear to be black stringy worms in her diapers. I have no idea what these are. She has very little appetite and we are doing everything we can to get her to drink.
Asked On : Tue, 27 Nov 2012
Answers:  2 Views:  219
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Diarrhea of 5 months duration with weight loss, needs to be addressed seriously.

She has to be investigated for the cause. Malabsorption/ celiac disease/ immunodeficiency/ food allergy etc have to be ruled out. Few blood tests and Stool examination have to be done to rule out these.

If already done, do get back with all reports.
You can give her Flagyl syrup as your doctor would have thought of amoebiasis.
Black worm like thing may be due to the fibre in the diet- as in banana- that is not digested well.

Based on the diagnosis, her diet has to be modified. If she has lactose intolerance, milk has to be avoided. If celiac disease, gluten has to avoided.
If secretory diarrhea, medications like Racegadotril will help.
Probiotics may be of use. Discuss these things with your doctor.

Give her plenty of fluids- like ORS, plain water, vegetable soups, rice based food, curd etc.

Have her investigated and treated accordingly.
Hope my answer helps you
Wish a speedy recovery for your kid.
Answered: Tue, 27 Nov 2012
I find this answer helpful
Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
child should be investigated for this prolonged diarrhoea and weight loss. For worms deworming medication should be take after consulting your regular doctor
Answered: Tue, 27 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor